MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The surgeon reported that he attempted to implant a 13.2mm, micl13.2, -6.0 diopter, implantable collamer lens into the patient's eye but it would not unfold." i never completed the insertion into the eye because the lens would not unfold about 65% out of the injector and i felt it not prudent to proceed given the 3 attempts to allow it to unfold.The lens was never fully implanted, the lens was allowed to come out of the injector about 60-70% and allowed to unfold but it never did.I used maneuvers such as "jiggling" the injector.I removed the injector each time, reloaded, and inserted 2 additional times.No lasting injury to the patient.Just more corneal edema than usual, but it resolved as expected.Cause of corneal edema is unclear, likely surgery but given the fact that the product made the surgery more complicated than necessary, could be product as well, but not directly.No, corneal edema did not require treatment beyond what is standard after ocular surgery.".
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8339700
Report Number2023826-2019-00259
Device Sequence Number10798050
Product Code MTA
UDI-Device Identifier00841542103213
UDI-Public00841542103213
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;